Alert archive / Oregon / Wind Advisories in 2007

Wind Advisory 19, NWS Pendleton, OR

June 16, 2007Klickitat County, Washington; Gilliam County, Sherman County, Wasco County, Oregon

NWS Pendleton, OR issued this wind advisory at Jun 16, 2007, 2:05 PM PDT for Klickitat County, Washington; Gilliam County, Sherman County, Wasco County, Oregon. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2007, 2:05 PM PDT (21:05 UTC)
Expired
Jun 16, 2007, 8:09 PM PDT
In force
6 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Klickitat County, WA

The radar

The Pendleton radar (KPDT), 147 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 162105
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
205 PM PDT SAT JUN 16 2007

...VERY WINDY CONDITIONS WILL OCCUR THIS EVENING IN THE EAST END
OF THE COLUMBIA RIVER GORGE...

.TIGHT PRESSURE GRADIENTS WILL CONTINUE AND POSSIBLY EVEN
STRENGTHEN THIS AFTERNOON AND EVENING IN THE EAST END OF THE
COLUMBIA RIVER GORGE CAUSING VERY WINDY CONDITIONS.

ORZ041-WAZ024-170515-
/O.NEW.KPDT.WI.Y.0019.070616T2105Z-070617T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON
205 PM PDT SAT JUN 16 2007

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE THROUGH 11 PM THIS EVENING. SURFACE PRESSURE GRADIENTS
ARE THEN EXPECTED TO WEAKEN OVERNIGHT WITH DIMINISHING WINDS. IN
ADDITION LOCAL AREAS OF BLOWING DUST MAY CAUSE REDUCED
VISIBILITY...ESPECIALLY NEAR FRESHLY PLOWED FIELDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

RSC/DK
1 follow-up statement
000 
WWUS76 KPDT 170309
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
809 PM PDT SAT JUN 16 2007


ORZ041-WAZ024-170415-
/O.CAN.KPDT.WI.Y.0019.000000T0000Z-070617T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON
809 PM PDT SAT JUN 16 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SLOWLY DIMINISHED THIS EVENING BELOW ADVISORY LEVELS
BUT BREEZY TO WINDY CONDITIONS WILL CONTINUE THE REST OF TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 16, 2:00 PM PDT, 5 minutes earlier.

Area forecast discussion, Jun 16, 2:00 PM PDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
200 PM PDT SAT JUN 16 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY...AN UPPER WEATHER SYSTEM AND
ASSOCIATED UPPER TROUGH WILL CONTINUE TO MOVE ACROSS THE REGION
THROUGH THIS EVENING. MAIN CONCERN WITH THIS SYSTEM WILL BE
INCREASING WINDS BEHIND THE COLD FRONT WHICH HAS NOW CROSSED THE
CASCADE CREST INTO EASTERN OREGON AND WASHINGTON. WINDS HAVE
INCREASED SIGNIFICANTLY AT LOCATIONS ALONG THE CASCADE EAST SLOPES
SUCH AS KELN AND KDLS. AREAS WITH THE GREATEST POTENTIAL TO REACH
WIND ADVISORY CRITERIA WILL BE THE KITTITAS VALLEY...THE LOWER
COLUMBIA BASIN...NORTH CENTRAL OREGON AND THE COLUMBIA RIVER GORGE.A
WIND ADVISORY WILL BE IN EFFECT UNTIL 06Z THIS EVENING FOR AT LEAST
FOR THE EASTERN COLUMBIA RIVER GORGE. WINDY CONDITIONS ARE ALSO
FORECASTED IN MANY OTHER LOCATIONS THIS EVENING...AND THE ADVISORY
AREA MAY NEED TO BE EXPANDED. IN ADDITION LOCAL BLOWING DUST WILL BE
A CONCERN IN THE LOWER COLUMBIA BASIN AND ADJACENT BLUE MOUNTAIN
FOOTHILLS THIS EVENING. THE WINDS ARE EXPECTED TO DECREASE OVERNIGHT
AS PRESSURE GRADIENTS RELAX. AT THE PRESENT TIME THE ATMOSPHERE IS
BECOMING TOO STABLE FOR SIGNIFICANT THUNDERSTORM DEVELOPMENT. IF ANY
THUNDERSTORMS OR SHOWERS DO DEVELOP THIS EVENING THEY WILL BE OVER
EXTREME NE OREGON AND SE WASHINGTON EAST OF THE BLUE MOUNTAINS. WILL
KEEP A MENTION OF ISOLATED SHOWERS OR THUNDERSTORMS UNTIL 6Z THIS
EVENING FOR THESE AREAS WHICH INCLUDE WALLOWA COUNTY OF OREGON AND
FOR THE BLUE MOUNTAINS OF SE WASHINGTON. HIGH PRESSURE ALOFT WITH A
DRY WEST TO NORTHWEST FLOW ALOFT WILL BUILD OVER THE REGION ON
SUNDAY AND CONTINUE THROUGH TUESDAY WITH DRY CONDITIONS AND A
WARMING TREND. 88

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...THE RIDGE OF HIGH
PRESSURE WILL KEEP TEMPERATURES WARM THROUGH THURSDAY. A WEATHER
DISTURBANCE MOVING THROUGH A SOUTHWEST FLOW...ALONG WITH WARM
TEMPERATURES AND SOME MOISTURE MAY LEAD TO A FEW THUNDERSTORMS
DEVELOPING IN EXTREME NORTHEAST OREGON WEDNESDAY AFTERNOON. MODELS
ARE INDICATING THAT THE RIDGE WILL FLATTEN BY THE END OF THE WEEK AS
SYSTEMS PASS TO THE NORTH. TEMPERATURES WILL BE NEAR TO SLIGHTLY
ABOVE NORMAL BY THE END OF THE WEEK...WITH THE WARMEST TEMPERATURES
OCCURRING WEDNESDAY. DK

&&

.PREVIOUS AVIATION DISCUSSION...VFR CONDITIONS ARE EXPECTED FOR THE
NEXT 24 HOURS ACROSS ALL TAF SITES AND TWEB ROUTES. SURFACE WINDS
WILL INCREASE LATE THIS MORNING ACROSS THE AREA AND CONTINUE INTO
THE EVENING. WIND GUSTS TO 30 KNOTS ARE POSSIBLE AT
KDLS...KPDT...AND KPSC...WHILE GUSTS TO 25 KNOTS ARE POSSIBLE AT
KRDM AND KALW. BLOWING DUST IS POSSIBLE IN THE COLUMBIA BASIN THIS
AFTERNOON. DK

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  49  73  51  79 /  10  10  10  10
ALW  51  75  53  80 /  10  10  10  10
PSC  51  79  53  83 /  10  10  10  10
YKM  45  73  47  77 /  10  10  10  10
HRI  49  76  51  80 /  10  10  10  10
ELN  49  69  51  72 /  10  10  10  10
RDM  34  75  36  75 /  10  10  10  10
LGD  45  70  47  78 /  10  10  10  10
GCD  41  72  43  76 /  10  10  10  10
DLS  51  74  53  73 /  10  10  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR ORZ041.
WA...WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR WAZ024.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/84/84
Hazardous weather outlook, Jun 16, 1:58 PM PDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
158 PM PDT SAT JUN 16 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-171215-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
158 PM PDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...

BLOWING DUST
     LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, LOWER COLUMBIA BASIN OF OREGON,
     FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON

THUNDERSTORMS
     NORTHWEST BLUE MOUNTAINS, WALLOWA COUNTY

STRONG WIND
     EASTERN COLUMBIA RIVER GORGE

AN UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO MOVE ACROSS THE
REGION TODAY AND IS EXPECTED TO EXIT THE AREA LATER TONIGHT. GUSTY
WINDS CONTINUE TO DEVELOP IN THE COLUMBIA BASIN AND EASTERN
COLUMBIA RIVER GORGE THIS AFTERNOON WITH AREAS OF BLOWING DUST
POSSIBLE. SCATTERED THUNDERSTORMS MAY DEVELOP OVER EXTREME
NORTHEAST OREGON.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

LOW PRESSURE SYSTEM WILL BE MOVING EAST OF THE AREA LATER SUNDAY
ALLOWING HIGH PRESSURE TO BUILD IN FOR EARLY NEXT WEEK. THIS WILL
PROVIDE FAIR WEATHER WITH WARMER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Oregon, 2007Wind Advisories in Washington, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.